If you are taking Vyvanse, you may be wondering whether it is possible to overdose on the drug. Is it possible to take too much Vyvanse? What could be the result of a Vyvanse overdose? Whether you have a legitimate prescription for Vyvanse or you’re taking the medication off-label, it’s important to know the consequences of taking too much of the drug.
Used to treat ADHD and Binge Eating Disorder, the drug Vyvanse (lisdexamfetamine dimesylate) is a prescription-only stimulant that works by altering the brain chemicals responsible for pleasure and reward. When a patient takes Vyvanse, the drug is supposed to provide better concentration, improved focus, and minimize impulsive behavior.
Because Vyvanse is an ADHD drug, some people use it as an Adderall alternative. Adderall is also a popular ADHD stimulant drug but it is notorious as a “study drug” that users take to improve their performance in school. Users who want to improve their focus get addicted to Adderall when they want to keep gaining the benefits from the drug. For people who may not have access to Adderall, Vyvanse becomes the drug of choice. However, as these are two different drugs, some people mistakenly take too much Vyvanse.
So is it possible to get a Vyvanse overdose? Yes, you can overdose on Vyvanse. Even if you have a legitimate Vyvanse prescription for ADHD and Binge Eating Disorder, you can still overdose if you take too much of the drug. People who use Vyvanse as a performance or focus enhancing stimulant are also at risk of drug overdose.
What could cause a Vyvanse overdose?
There are different ways a person could overdose on Vyvanse. Below are just some examples of how someone using Vyvanse could overdose on the drugs.
Taking a higher amount than the prescribed dose
If you have a legal Vyvanse prescription and you take more than what the doctor prescribed, this could lead to an overdose. Some users try to take a higher dose because they may feel that the drug is not taking effect, however, this could be dangerous. It is important to follow the dose recommended by your doctor. If you feel that there is no change in your condition, consult with your doctor first. You should also avoid taking the drug longer than the prescribed period.
Self-medicating using Vyvanse
Self-medicating is common with users who want to use Vyvanse to address their binge eating issues. If you search online, a very popular question is “How much Vyvanse should I take for binge eating?”
While Vyvanse is prescribed to treat binge eating disorders, it is important to consult a doctor first to know how to properly take the drug. Self-medicating could result in taking too much of the drug and result in an overdose.
Using Vyvanse as an Adderall alternative without a prescription
Users who take Adderall as a stimulant to improve their focus and performance may view Vyvanse as a good alternative. Since they are both stimulants, some users think that they provide identical effects. However, one main difference is that unlike Adderall wherein you could feel the effects within 30 minutes, it takes one to two hours before you can feel the effects of Vyvanse. Because Vyvanse does not deliver immediate effects, some users try to increase the dose thinking that the drug is not working which could lead to a drug overdose.
Being addicted to Vyvanse is also another cause of drug overdose. It is a Schedule II drug meaning it has a high potential for abuse. When you take the drug habitually, this could lead to drug tolerance. Being tolerant means you need to continuously increase the dose of the drug to feel the same effects as before.
What to do in case of a Vyvanse overdose?
A person who is suffering from a Vyvanse overdose may exhibit different symptoms. Some common symptoms of Vyvanse overdose may include hallucinations, panic, restlessness, high fever, confusion, rapid breathing, nausea, convulsions, and coma among others.
If you feel that you or a loved one is experiencing a Vyvanse overdose, it is best to immediately seek emergency medical help. Vyvanse overdose could lead to serious consequences including coma and death.
Are you or a loved one struggling with substance abuse? Help is available.
Contact Morningside Recovery by Lighthouse today.